MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-5-15-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an axium coil pusher rear end was kinked.The coil was deployed outside the body.The patient was being treated for a unruptured saccular aneurysm in the left internal carotid artery c2.The max diameter was 5.5 mm and the neck diameter was 4.5 mm.Patient blood flow was normal.Vessel tortuosity was normal.It was indicated all devices were prepared according to the instructions for use.  the radiography showed that the tumor was located at c2, the size of the tumor was about 5.5-4.5mm.Used avigo guide wire and echelon10 catheter.Firstly, when filling in qc-6-20-3d, the hoop was perfectly formed.Chose qc-5-15-3d and filled in again.When the surgeon pulled out the coil, it was found that the rear end was kinked.The coil was pushed lightly outside the body, the guide wire was delivered, and the coil was deployed outside the body.Then, it was withdrawn and replaced with the same model of product, and two qc-4-12-3d, one qc-3-8-3d, one qc-3-6-3d and one apb-3-6-3d were filled again in turn.Finally, sab-6-30 was filled in to assist aneurysm embolization, and the operation was successfully completed.No symptoms were reported.
 
Event or Problem Description
Additional information received clarified that the coil prematurely detached in vitro.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-78210), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the axium pusher was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a dispenser coil.The echelon-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.No evidence of detachment attempts using an instant detacher at this location was found.The pusher was found broken at the break indicator with the two segments retained by the release wire.The coin was found retracted out of the lumen stop.The shield coil was found intact.The implant coil was already detached and not returned for analysis.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed.The axium pusher was confirmed broken at the break indicator.It is possible a manual detachment was attempted at this location.It is also possible the damage occurred due to advancing the device against resistance.The release wire was found retracted and the coin was pulled out of the lumen stop, detaching the implant coil as intended by the detachment elements.As the implant coil used in the event was not returned for analysis, any contribution of the implant coil towards the reported premature detachment could not be determined.There was no indication that the event is related to a potential manufacturing issue.H6.Device coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12648478
Report Number2029214-2021-01293
Device Sequence Number13800100
Product Code KRD
UDI-Device Identifier00847536030008
UDI-Public00847536030008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Model NumberQC-5-15-3D
Device Catalogue NumberQC-5-15-3D
Device Lot NumberB212599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer10/20/2021
12/18/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/16/2021
01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale